Texas, 2013Damaging Winds in Texas, April 10, 2013
April 10, 2013 · NWS SHV · 2 events in 2 counties and zones
An unstable airmass ahead of a strong cold front resulted in the development of strong to severe thunderstorms across the region as an upper level trough ejected out into the Southern and Central Plains. These storms produced damaging wind gusts along with large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unstable airmass ahead of a strong cold front resulted in the development of strong to severe thunderstorms across the region as an upper level trough ejected out into the Southern and Central Plains. These storms produced damaging wind gusts along with large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 10, 12:30 PM CST, 40 minutes earlier.
Area forecast discussion, Apr 10, 12:30 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
130 PM CDT WED APR 10 2013
.UPDATE...
HAVE ISSUED TORNADO WATCH 89 FOR SW ARKANSAS COUNTIES UNTIL 9 PM.
WILL SEND OUT A NEW SET OF ZONES TO REFLECT THIS CHANGE.
&&
.PREV DISCUSSION... /ISSUED 1055 AM CDT WED APR 10 2013/
DISCUSSION...
COLD FRONT DROVE THROUGH WESTERN PORTIONS OF THE
CWA THIS MORNING...MAKING IT NEARLY TO KGGG...WITH MUCH COOLER
TEMPERATURES BEHIND THE FRONT AND NW WINDS. DIFFERENT STORY AHEAD
OF THE FRONT WITH MID 7OS AND SOUTHERLY WINDS. HAVE NOT ISSUED A
LAKE WIND ADVISORY...AS WINDS ARE CALMER THAN YESTERDAY..BUT AM
SURE THAT SITES WILL BRIEFLY HIT CRITERIA THIS AFTERNOON AHEAD OF
THE FRONT.
THIS MORNINGS PRE FRONTAL SHOWER ACTIVITY DEFINITELY NOT AIDING IN
THE SEVERE THREAT FOR THIS AFTERNOON. STILL AM EXPECTING
THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON THROUGH THE EVENING
HOURS...BUT THERE WILL BE A NARROW CORRIDOR OF OPPORTUNITY FOR THE
DEVELOPMENT OF SEVERE WEATHER JUST AHEAD OF THE FRONT. BETTER CHANCES
FOR SEVERE APPEARS TO BE ACROSS NORTH CENTRAL LOUISIANA AND
SOUTHERN ARKANSAS...WHERE A SQUALL LINE MAY MORE MATURELY DEVELOP
THIS EVENING. ALSO...THESE AREAS MAY SEE A FEW BREAKS IN THE CLOUDS
TODAY...HELPING TO DESTABILIZATION THE ATMOSPHERE FURTHER. WILL ALSO
HAVE TO KEEP AN EYE OUT FOR SOME POST FRONTAL CONVECTION AND AN
ISOLATED HAIL THREAT ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST
ARKANSAS AND NORTHEAST TEXAS.
TWEAKED WIND/TEMP/DEWPOINT/POP GRIDS TO ACCOUNT FOR CURRENT COLD FRONT
POSITION AND CONDITIONS./20/
AVIATION...
THE COLD FRONT IS AHEAD OF SCHEDULE...BUT VERY SHALLOW. THE AIR MASS
IS PUSHING TOWARD KDEQ AND KGGG ATTM WITH NW10G20KTS DISPLACING
S/SE10G20KTS. WARM AND UNSTABLE AIR ALOFT WILL REMAIN FOR HRS OVER
THE SFC FRONT. ELEVATED SCAT/NUMEROUS TSTMS WILL UNFOLD DURING THE
AFTERNOON WITH ISOLD CELLS WITH HEATING AHEAD OF THE FRONT. THE
PARENT UPPER STORM WILL PHASE OVER THE AREA LATE TODAY. THE SFC
FRONT SHOULD BE NEAR A KMLU TO KAEX SHORTLY AFTER MIDNIGHT WITH
TSTMS ENDING. EXPECT STRONG WIND AND SEVERE TURBULENCE WITH IFR
CIGS/VSBY WITH THESE STORMS TODAY. AFTER FROPA...EXPECT MVFR/IFR
CIGS/VSBY IN -RA/BR THROUGH 12Z WITH MVFR CIGS BECOMING SKC. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 45 66 42 72 46 / 70 20 0 0 0
MLU 51 68 44 70 44 / 90 30 0 0 0
DEQ 38 57 35 65 40 / 50 10 0 0 10
TXK 42 60 40 67 43 / 60 10 0 0 10
ELD 47 64 39 68 42 / 80 20 0 0 0
TYR 40 63 40 70 47 / 30 10 0 0 0
GGG 42 65 40 71 45 / 50 10 0 0 0
LFK 44 68 43 75 46 / 50 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
20
Hazardous weather outlook, Apr 10, 10:25 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 AM CDT WED APR 10 2013
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1125 AM CDT WED APR 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST
LOUISIANA...SOUTHEAST OKLAHOMA AS WELL AS EAST AND NORTHEAST
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A LINE OF SHOWERS AND THUNDERSTORMS...WILL BEGIN TO DEVELOP ALONG
A STRONG...BUT SLOW MOVING COLD FRONT...CURRENTLY ORIENTED ALONG A
TYLER TO MOUNT PLEASANT TEXAS TO DEQUEEN ARKANSAS LINE.
THUNDERSTORM ACTIVITY WILL BEGIN TO INITIATE DURING THE AFTERNOON
HOURS ACROSS FAR EAST AND NORTHEAST TEXAS. DURING THE EVENING
HOURS THE ACTIVITY SHOULD PUSH EAST THROUGH NORTHWEST LOUISIANA AND
SOUTHWEST ARKANSAS. BY LATE EVENING TO MIDNIGHT...EXPECT THE LINE
OF SHOWERS AND THUNDERSTORMS TO BE MOVING ACROSS SOUTH CENTRAL
ARKANSAS AND NORTH CENTRAL LOUISIANA...POSSIBLY CLEARING EL DORADO
ARKANSAS AND MONROE LOUISIANA AROUND MIDNIGHT. THE GREATEST
INSTABILITY APPEARS TO BE ACROSS NORTHERN LOUISIANA AND SOUTH
CENTRAL ARKANSAS...ALLOWING THIS AREA TO SEE BETTER CHANCES FOR
SEVERE WEATHER.
THE PRIMARY SEVERE WEATHER THREAT FROM THIS AFTERNOON THROUGH THE
EVENING HOURS APPEARS TO BE DAMAGING STRAIGHT-LINE WINDS. ISOLATED
TORNADOES AND HAIL WILL ALSO BE A CONCERN...WITH LOCALLY HEAVY
RAINFALL POSSIBLE AS WELL. THE HEAVIEST RAINFALL TOTALS WILL
LIKELY BE ACROSS NORTHERN LOUISIANA AND SOUTHERN ARKANSAS...WHERE
2 TO 3 INCHES WILL BE POSSIBLE.
IN ADDITION...AS THE COLD FRONT MOVES THROUGH THE AREA FROM WEST
TO EAST...SOME ELEVATED THUNDERSTORM ACTIVITY MAY BE POSSIBLE
IN THE COOLER AIR MASS. WITH THIS ACTIVITY...SOME HAIL MAY BE POSSIBLE
THROUGH THE EVENING HOURS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
MUCH COLDER AND BREEZY CONDITIONS ARE EXPECTED ON
THURSDAY...HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS MAY BE NEEDED DURING THE AFTERNOON
AND EVENING HOURS TODAY AND TONIGHT...ESPECIALLY ACROSS NORTHERN
LOUISIANA AND SOUTHERN ARKANSAS.
20
Thunderstorm Wind, Bowie
- When
- April 10, 1:10 PM CST
- Where
- Bowie County, 1.8 mi NW of South Texarkana
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 33.390, -94.090
Vehicle windows were blown out in the parking lot of Liberty-Eylau High School southeast of Wake Villiage, Texas.
Thunderstorm Wind, Marion
- When
- April 10, 2:25 PM CST
- Where
- Marion County, 5.09 mi WNW of Orrs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.860, -94.600
Trees and powerlines were downed southwest of Avinger, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, April 10, 201313 injured · $4.0 million · EF2 · 42 events
- Tornadoes and Flash Flooding in Arkansas, April 10, 20136 injured · $7.0 million · EF2 · 33 events
- Hail and Damaging Winds in Ohio, April 10, 2013$492,000 · 1.25 in hail · 25 events
- Flooding in Michigan, April 10 to 12, 2013$1.1 million · 6 events
- Tornadoes and Damaging Winds in Missouri, April 10, 2013$790,000 · EF0 · 8 events
- Hail and Damaging Winds in Pennsylvania, April 10, 2013$82,000 · 1.75 in hail · 55 events
- Winter Weather in Texas, April 10, 2013$500,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, April 10, 2013$210,000 · 1 in hail · 12 events
- Winter Storm in Iowa, April 10 to 11, 2013$300,000 · 3 events
- Hail and Damaging Wind in New Jersey, April 10, 2013$275,000 · 1 in hail · 4 events
- Flash Flooding and Flooding in Missouri, April 10 to 11, 2013$56,000 · 1.25 in hail · 28 events
- Damaging Wind in Illinois, April 10, 2013$150,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435529, 435530.